Article Text

PDF

Welding arc maculopathy and fluphenazine.
  1. W. J. Power,
  2. S. P. Travers and
  3. D. J. Mooney
  1. Research Foundation, Royal Victoria Eye and Ear Hospital, Dublin, Ireland.

    Abstract

    A 45-year-old male patient presented with a bilateral maculopathy following unprotected exposure of less than two minutes' duration to a manual metal arc welding unit. He had been receiving the drug fluphenazine for the previous 10 years for treatment of depression. We believe that the drug fluphenazine, which had accumulated in his retinal pigment epithelium, may have rendered him particularly susceptible to retinal photic damage.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

    Linked Articles